[Skip to Content]
[Skip to Content Landing]
Article
January 1931

REACTIONS OF THE SKIN FOLLOWING THE INTRADERMAL INJECTION OF ARSPHENAMINEPOSTARSPHENAMINE DERMATITIS

Author Affiliations

BALTIMORE

From the Syphilis Division and the Protein Sensitization Division of the Medical Clinic, the Johns Hopkins Hospital.

Arch Derm Syphilol. 1931;23(1):74-86. doi:10.1001/archderm.1931.03880190077007
Abstract

It is now generally believed that postarsphenamine dermatitis is the result of direct sensitization to arsphenamine, to the products of its metabolism or to a state of general allergic instability or hypersensitiveness not necessarily absolutely specific for arsphenamine. That it is a sensitization phenomenon seems clear from the fact that certain types of arsphenamine dermatitis, notably the exfoliative and vesicular rashes, practically always recur after any subsequent injection of the same arsphenamine product which originally produced them, no matter how small the dose (within therapeutic limits) or how long the interval between injections. Furthermore, there is some clinical evidence that certain instances of dermatitis may be actually drug specific in that, for example, neoarsphenamine or silver arsphenamine may be given, at first cautiously and finally in full dosage, to a patient who cannot take arsphenamine because of recurring rashes. These points are discussed in papers by Moore and Keidel1

First Page Preview View Large
First page PDF preview
First page PDF preview
×